MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9600LDS29A
Medical Device Problem Codes Material Fragmentation (1261); Difficult to Remove (1528); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.
 
Event or Problem Description
As reported by the field clinical specialist (fcs), the patient underwent a right-side transfemoral tavr (transcatheter aortic valve replacement) procedure with a 29mm sapien 3 valve in the native aortic position.Once the valve was positioned for final deployment and fast pacing begun, it was noted there was no fluid making it into the balloon due to a balloon tear.The valve stayed crimped onto the delivery system and was attempted to be withdrawn as a single unit, but the valve would not enter the esheath+.In response, the system was moved down into the femoral artery for cut-down.During removal, the delivery system separated from the valve and balloon, the internal inflation lumen became lodged in the patient's iliac, and the valve had become stuck.Ultimately, all the devices were removed from the patient.
 
Additional Manufacturer Narrative
A supplemental mdr is being submitted due to engineering evaluation findings.Sections b4, g3, g6, h2, h6: investigation findings, investigation conclusions and h11 have been updated.Additions to section h6: type of investigation.The event(s) reported is/are anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode(s) is not required at this time.The device was not returned for evaluation.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.The provided 3mensio imagery revealed tortuosity was present in the patient's aorta and the right iliac artery.Also, the provided device imagery shows the following observations: inflation balloon to crimp balloon appeared to be separated (the inflation balloon component was not shown in the provided imagery) and distal portion of the delivery system with crimped valve also appeared separated.In this case, the complaints of valve alignment difficulty during fine adjust, balloon components separate during use, and inability to withdraw system with valve through sheath were confirmed based on the information available to date.Any updates or additional findings will be submitted in accordance with fda reporting requirements.Available information suggests procedural factors (valve alignment performed in a non-straight section of anatomy, high withdrawal forces) likely contributed to these events.Additionally, 3mensio revealed the presence of tortuosity in the patient's aorta.If valve alignment is performed in a tortuous vasculature (non-straight section), this can cause the valve to become unseated (non-coaxial placement of valve in relation to the flex tip) and ''dive'' into the flex tip.If the thv was unseated from the flex tip during alignment, it could have resulted in higher-than-normal alignment forces, creating high tension in the system, which could have consequentially led to the reported valve alignment difficulties.Also, it is possible that the non-coaxial alignment may have resulted in the crimped transcatheter heart valve (thv) interacting with sheath, causing the withdrawal difficulty.Tortuous patient anatomy can also contribute to non-coaxial withdrawal of the delivery system.Additionally, high withdrawal forces applied to overcome any resistance during withdrawal of the delivery system through vasculature could have caused the reported separation.The complaint of torn balloon was confirmed based on the provided imagery.Available information suggests procedural factors (high alignment forces) likely contributed to this event as provided information indicated valve alignment difficulties occurred.In this case, high forces on the system during valve alignment may result in crimp balloon tearing prior to thv deployment complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.An investigation has been opened to determine the root cause and implement any necessary corrective actions.

Brand Name
EDWARDS COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key23649750
Report Number2015691-2025-09575
Device Sequence Number17369306
Product Code NPT
UDI-Device Identifier00690103193961
UDI-Public(01)00690103193961(17)270703(10)66808926
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9600LDS29A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date11/25/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale